MAUDE Adverse Event Report: BOLDER SURGICAL COOLSEAL TRINITY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOLDER SURGICAL COOLSEAL TRINITY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CSL-TR105-37
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause of the device not sealing is component wear causing electrical continuity failure.Based on the reported number of seals preformed (100-300) and the observed component wear, the likely cause is usage of the device beyond the recommended maximum number of cycles (70).The root cause of the reported bleeding could not be definitively determined.
 
Event or Problem Description
It was reported that the trinity sealer stopped sealing after 100-300+ seals.After performing as expected for the first part of the surgery, the device was cleaned.After this it was reported that the device "would not coagulate but did cut".The patient then presented an arterial bleeder.Another device was used, and the surgery was completed without incident.After the procedure, a wire protrusion was observed.

Brand Name
COOLSEAL TRINITY
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOLDER SURGICAL
331 south 104 street
ste 200
louisville CO 80027 9717
Manufacturer (Section G)
BOLDER SURGICAL
331 south 104 street
ste 200
louisville CO 80027 9717
Manufacturer Contact
brad greathouse
331 south 104 street
ste 200
louisville, CO 80027-9717
9702270102
MDR Report Key14124213
Report Number3010377594-2022-00009
Device Sequence Number4249657
Product Code GEI
UDI-Device Identifier10850346007044
UDI-Public01108503460070441722100510
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K202114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2022
Device Model NumberCSL-TR105-37
Device Catalogue NumberCSL-TR105-37
Device Lot Number21100006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Initial Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale